teresag Posted February 19, 2004 Share Posted February 19, 2004 I received this notice from the Oncology Nursing Society mailing list: Janssen Pharmaceutica Products, LP, is recalling one manufacturing lot (control number 0327192) of the 75 mcg per hour strength of Duragesic® (fentanyl transdermal system) CII patches, as a small percentage of these patches may leak medication along one edge due to improper sealing. No other lots of the 75 mcg per hour strength or other dosage strengths are affected. Exposure to the Duragesic hydrogel contents could result in an increased absorption of the active opioid component, fentanyl, leading to increased drug effect, including nausea, sedation, drowsiness, or potentially life-threatening complications. Conversely, if the hydrogel contents leak out of the patch, there may not be adequate medication to treat the patient's pain. Healthcare professionals, caregivers, or anyone who comes in contact with medication that may leak from Duragesic 75 mcg per hour patches from this lot (control number 0327192) also may be at risk. Drug exposure among these persons could be more clinically significant because such individuals may not be opioid-tolerant. Anyone who comes in contact with the leaked medication is advised to thoroughly rinse exposed skin with water only. Do not use soap. Visit www.Duragesic.com or www.Janssen.com for complete recall information. - Teresa Quote Link to comment Share on other sites More sharing options...
Join the conversation
You can post now and register later. If you have an account, sign in now to post with your account.